EconPapers    
Economics at your fingertips  
 

Equilibrium in a Dynamic Limit Order Market

Ronald L. Goettler, Christine A. Parlour and Uday Rajan

Journal of Finance, 2005, vol. 60, issue 5, 2149-2192

Abstract: We model a dynamic limit order market as a stochastic sequential game with rational traders. Since the model is analytically intractable, we provide an algorithm based on Pakes and McGuire (2001) to find a stationary Markov‐perfect equilibrium. We then generate artificial time series and perform comparative dynamics. Conditional on a transaction, the midpoint of the quoted prices is not a good proxy for the true value. Further, transaction costs paid by market order submitters are negative on average, and negatively correlated with the effective spread. Reducing the tick size is not Pareto improving but increases total investor surplus.

Date: 2005
References: Add references at CitEc
Citations: View citations in EconPapers (159)

Downloads: (external link)
https://doi.org/10.1111/j.1540-6261.2005.00795.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jfinan:v:60:y:2005:i:5:p:2149-2192

Ordering information: This journal article can be ordered from
http://www.afajof.org/membership/join.asp

Access Statistics for this article

More articles in Journal of Finance from American Finance Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jfinan:v:60:y:2005:i:5:p:2149-2192